Alert archive / Texas / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Lake Charles, LA

November 7, 2015Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this areal flood warning at Nov 7, 2015, 12:02 PM CST for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2015, 12:02 PM CST (18:02 UTC)
Expired
Nov 7, 2015, 3:00 PM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WGUS44 KLCH 071802
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1202 PM CST SAT NOV 7 2015

TXC245-361-072100-
/O.NEW.KLCH.FA.W.0021.151107T1802Z-151107T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE TX-JEFFERSON TX-
1202 PM CST SAT NOV 7 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* FLOOD WARNING FOR...
  CENTRAL ORANGE COUNTY IN SOUTHEASTERN TEXAS...
  CENTRAL JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 300 PM CST

* AT 1158 AM CST...FLOODING WAS REPORTED ACROSS PARTS OF ORANGE AND 
  JEFFERSON COUNTY...PARTICULARLY IN THE AREA OF PORT ARTHUR AND 
  BRIDGE CITY. FOUR TO EIGHT INCHES OF RAINFALL HAVE FALLEN ACROSS 
  THE REGION RESULTING IN FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL 
  BE LESS THAN HALF AN INCH. HOWEVER...FLOODING WILL CONTINUE TO 
  OCCUR OVER THE NEXT SEVERAL HOURS ACROSS THE WARNED AREA AS WATERS 
  BEGIN TO FALL.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...
  VIDOR...BRIDGE CITY...CENTRAL GARDENS...ROSE CITY...ORANGEFIELD...
  LA BELLE...PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT AND SEA
  RIM STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3015 9414 3014 9378 2998 9384 2999 9386
      2995 9386 2996 9387 2993 9386 2986 9393
      2984 9392 2985 9394 2984 9395 2983 9392
      2981 9395 2981 9393 2977 9392 2968 9396
      2967 9406 2960 9425

$$

TWH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Nov 7, 11:57 AM CST, 5 minutes earlier.

Area forecast discussion, Nov 7, 11:57 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 AM CST SAT NOV 7 2015

.AVIATION...A SLOW MOVING COLD FRONT IS PUSHING THROUGH A MOIST
TROPICAL AIRMASS. ISENTROPIC LIFTING IS RESULTING IN IFR
CONDITIONS AND RAIN OVER THE TERMINALS AS WELL AS GUSTY NORTHEAST
WINDS. A FEW EMBEDDED TSTMS WILL BE POSSIBLE DUE TO FAVORABLE
UPPER LEVEL WINDS AROUND THE SOUTHERN TERMINALS. GRADUAL
IMPROVEMENT TNITE WITH RAIN TAPERING OFF AND CIGS LIFTING TO MVFR.
VFR CIGS ARE INDICATED FOR AEX LATE TNITE AND THE REMAINDER OF THE
TERMINALS SUNDAY MORNING.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 1027 AM CST SAT NOV 7 2015/

DISCUSSION...
UPDATED MOST FIRST PERIOD GRIDS BASED ON LATEST OBSERVATIONAL AND
MODEL DATA. WIDESPREAD SHOWER ACTIVITY CURRENTLY OVER THE NW HALF
OR SO OF THE FCST AREA...WITH SHOWERS BECOMING MORE SCATTERED IN
NATURE FARTHER TO THE SOUTHEAST. RAINFALL TOTALS ARE GENERALLY
MANAGEABLE...THOUGH A FEW SPOTS ARE SEEING ENHANCED TOTALS EITHER
DUE TO BANDING OR CELL TRAINING. BULK OF RAIN SHOULD TEND TO SHIFT
EAST/SOUTHEAST WITH TIME...WITH THE CONVERGENCE ALONG THE FRONTAL
BOUNDARY SERVING AS A FOCUSING MECHANISM FOR LOCALLY HIGHER
RAINFALL AMTS.

WINDS AND WIND GUSTS WERE BOOSTED A BIT BASED ON CURRENT OBS...AND
WILL CONTINUE TO MONITOR FOR THE POSSIBILITY OF A WIND ADVISORY
FOR THE COASTAL COUNTIES/PARISHES.

13

PREV DISCUSSION... /ISSUED 556 AM CST SAT NOV 7 2015/

AVIATION...
A WEAK BOUNDARY IS DRAPED OVER COASTAL SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA THIS MORNING. RAINS... CLOUDS... AND FOG
CONTINUE TO RESTRICT VSBY AND CEILINGS OVER THE REGION WITH
RAINS NOTED AT BPT AROUND LCH AND AEX. LFT AND ARA ARE GETTING A
BREAK FROM STORM ACTIVITY THIS AM. IFR TO MVFR FOR CEILINGS WITH
VSBY. VSBY IS EXPECTED TO REMAIN ABOVE ONE MILE OUTSIDE FOR
SHOWER/RAIN ACTIVITY. THE ACTIVITY IS EXPECTED TO CONTINUE INTO
THE AFTERNOON BEFORE BREAKING LATE IN THE DAY.

PREV DISCUSSION... /ISSUED 400 AM CST SAT NOV 7 2015/

DISCUSSION...
SLOW MOVING COOL FRONT CURRENTLY LAYING WEST TO EAST JUST NORTH
OF THE I-10 CORRIDOR EARLY THIS MORNING. THIS FRONT HAS BEEN
SAGGING SOUTHWARD AND WILL CONTINUE TO MIGRATE INTO THE COASTAL
WATERS LATER THIS MORNING THROUGH THIS AFTERNOON. RAINS OVERNIGHT
HAVE BEEN MAINLY CONFINED TO THE EASTERN COUNTY WARNING AREA WITH
FLASH FLOOD RAINS HAVING OCCURRED ACROSS NORTHWEST ST MARTIN
PARISH...NORTHWEST IBERIA PARISH AND SOUTHEAST ST LANDRY PARISH.
RAPIDES PARISH ALSO SOME MINOR FLOODING.

PRECIPITABLE WATER VALUES REMAIN VERY HIGH THIS MORNING WITH TWO
TO THREE STANDARD DEVIATIONS ABOVE THE NORMAL IN THE VICINITY
OF THE FRONT. THIS FRONTAL BOUNDARY IS SHALLOW AND THEREFORE WE
EXPECT A LARGE RAIN SHIELD TO DEVELOP BEHIND THE FRONT AS WARM
MOIST AIR OVERRUNS THE SHALLOW COOL FRONT. UPPER LEVEL
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO BRING IMPULSES OF
ENERGY ACROSS THE REGION PRIMING THE ENVIRONMENT FOR ADDITIONAL
RAINS TODAY AND CONTINUING IN THE EVENING BEFORE DRY AIR FINALLY
SWEEPS FROM NORTHWEST TO SOUTHEAST BY SUNDAY MORNING.

THE AREA WILL LIKELY STILL SEE ANYWHERE FROM 1/2 INCH TO 1 1/2 INCHES
THROUGH SUNDAY MORNING...WITH ISOLATED HIGHER AMOUNTS UP TO 3
INCHES POSSIBLE. THESE ARE MANAGEABLE RAIN AMOUNTS WITH A FEW
FLASH FLOOD WARNINGS STILL POSSIBLE WHERE TRAINING OF CELLS TAKE
PLACE.

SOME SEA FOG REPORTED ALONG THE COASTAL AREAS HAS BEGUN TO LIFT AND
SHOULD CONTINUE TO IMPROVE AS NORTHERLY FLOW BEGINS TO INCREASE
ACROSS THE INTERIOR COASTAL WATERS. A SMALL CRAFT ADVISORY WILL BE
IN EFFECT TODAY FROM 18Z THROUGH 18Z SUNDAY AS NORTHERLY WINDS
TIGHTEN AND THEN LOOSEN UP SUNDAY AFTERNOON.

HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY AND RIGHT THROUGH
MONDAY BRINGING COOLER TEMPERATURES. A RETURN OF SOUTHERLY WINDS
ON TUESDAY MARKS THE CHANGE OF STABLE CONDITIONS TO UNSTABLE
WEATHER AS THE NEXT FRONT ENTERS THE AREA BY MIDWEEK BRINGING MORE
SHOWERS AND THUNDERSTORMS. CLEARING AND DRYING WILL MARK THE END
OF THE WEEK FROM LATE THURSDAY NIGHT INTO FRIDAY.

MARINE...
PATCHY FOG WILL LIFT THIS MORNING AS MIXING AND NORTHERLY FLOW
BEGINS TO INCREASE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
TO BEGIN AROUND 18Z TODAY AND CONTINUE THROUGH SUNDAY 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  51  61  49 / 100  40  20  10
LCH  74  56  64  51 /  90  40  20  10
LFT  76  57  65  54 /  90  50  20  10
BPT  74  56  65  52 /  90  40  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CST SUNDAY FOR GMZ450-452-455-
     470-472-475.

     SMALL CRAFT EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR GMZ430-
     432-435.

&&

AVIATION...11
Hazardous weather outlook, Nov 7, 5:18 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CST SAT NOV 7 2015

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-081130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
518 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING SHALLOW COOL FRONT WILL DROP INTO THE GULF OF
MEXICO TODAY. SIGNIFICANT OVERRUNNING OF MOISTURE WILL RESULT
IN A VARIETY OF RAIN...SHOWERS AND EMBEDDED THUNDERSTORMS THAT
WILL CONTINUE INTO TONIGHT. RAINFALL AMOUNTS ARE EXPECTED TO RUN
1/2 TO 1 1/2 INCHES WITH ISOLATED 3 INCHES POSSIBLE WHERE STORMS
TRAIN OVER THE SAME AREA. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY BRINGING AN END
TO THE POST FRONTAL RAINS. COOLER AND DRIER CONDITIONS WILL
CONTINUE INTO MONDAY. SOUTHERLY WINDS WILL RETURN EARLY TUESDAY
SETTING THE STAGE FOR THE NEXT COLD FRONT BY MIDWEEK. AFTER SOME
BRIEF SHOWERS AND THUNDERSTORMS...HIGH PRESSURE WILL BUILD BACK
IN BY THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-081130-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
518 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COOL FRONT WILL ENTER THE COASTAL WATERS THIS
MORNING. NORTHERLY WINDS AND HIGHER SEAS WILL DEVELOP AS THE
PRESSURE GRADIENT TIGHTENS EARLY THIS AFTERNOON. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND CONTINUE INTO
TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REGENERATE
THROUGH TONIGHT AS WARM AIR OVERRUNS THE COOL FRONT. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STABLE DRY AIR WILL MOVE INTO THE COASTAL WATERS ON SUNDAY ENDING
THE RAINS. ELEVATED WINDS AND SEAS WILL BEGIN TO WIND DOWN IN THE
AFTERNOON. SOUTHERLY WINDS RETURN ON TUESDAY WITH A COLD FRONT
EXPECTED TO ENTER THE GULF WATERS BY MIDWEEK. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 7, 8:35 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     FLASH FLOOD      1 SSW BEAUMONT          30.07N 94.15W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED PHOTO OF FLOODING ON SUNBURY DRIVE

&&

HUMPHREY
Local storm report, Nov 7, 10:06 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1006 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     FLASH FLOOD      1 SW GROVES             29.93N 93.93W
11/07/2015                   JEFFERSON          TX   DEPT OF HIGHWAYS

            TXDOT REPORTS WATER OVER TWIN CITY HWY NEAR HWY 73

&&

HUMPHREY
Local storm report, Nov 7, 10:25 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1025 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
11/07/2015                   JEFFERSON          TX   LAW ENFORCEMENT

            PORT ARTHUR PD REPORTS STREET FLOODING OCCURRING ALL OVER
            TOWN

&&

HUMPHREY
Local storm report, Nov 7, 11:18 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     FLASH FLOOD      GROVES                  29.95N 93.92W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED VIDEO OF FLOODING ON TWIN CITY HWY IN
            GROVES

&&

HUMPHREY
Local storm report, Nov 7, 11:24 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1124 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED PHOTO OF FLOODING IN PORT ARTHUR

&&

HUMPHREY
Local storm report, Nov 7, 11:36 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      ESE GROVES              29.95N 93.91W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PHOTO OF OVER SIX INCHES OF WATER AT INTERSECTION OF HAYS
            AVE AND TERRELL STREET

&&

HUMPHREY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 6:20 AM CSTFlash Flood WarningLCHJefferson, Orange3 hr
Nov 7, 6:32 AM CSTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Orange3 hr
Nov 7, 9:19 AM CSTAreal Flood AdvisoryLCHJefferson, Orange3 hr
Nov 7, 3:53 PM CSTWind AdvisoryLCH14 hr

Nearby

Areal Flood Warnings in Texas, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.